MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX PANEL NMIC-306; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX PANEL NMIC-306; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY
Catalog Number 449292
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G5.Multiple pma / 510(k)#: k020322, k022129, k023444, k023634, k023858, k024153, k031530, k031699, k031912, k032299, k032567, k032655, k033362, k033560, k041384, k042932, k052269, k060214, k060217, k060257, k060444, k060447, k061327, k061355, k062207, k062944, k063301, k063486, k063573, k063811, k063824, k071623, k132674, k132909, k151320, k181665, k173252, k190905, k163637, k173523, k033458, and k123266.Investigation summary this complaint is for high mic meropenem (mem) and ertapenem (etp) with citrobacter when using phoenix panel nmic-306 (catalog number 449292) batch number 4100303.The customer did not provide isolates or panel returns but provided phoenix generated lab reports for the investigation.The lab reports show high mic mem and etp with citrobacter when using the complaint batch.To investigate, three retention panels from the complaint batch were inoculated with in house isolate citrobacter freundii enf 10852 then placed in a phoenix m50 for mem and etp mic results.In addition, two control panels from the same material but different batch were inoculated with in house isolate citrobacter freundii enf 10852 then placed in a phoenix m50 for mem and etp mic results.Results of the investigation returned all panels with the expected mic for mem and etp.This complaint is not confirmed.The batch history record was satisfactory and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed and no trends were identified associated with this defect.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported while using bd phoenix panel nmic-306, a sample gave different results when retested.There was no report of patient impact.

Brand Name
BD PHOENIX PANEL NMIC-306
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22953165
Report Number1119779-2025-04891
Device Sequence Number8530236
Product Code LON
UDI-Device Identifier00382904492922
UDI-Public(01)00382904492922(11)240409(17)250410(10)4100303
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/10/2025
Device Catalogue Number449292
Device Lot Number4100303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Initial Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown